MAUDE Adverse Event Report: COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL

COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL
Model Number G34063
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow-up report will be submitted to include the investigation conclusions.
 
Event or Problem Description
The rubber bands were so loosen so they could not band the hemorrhoids tightly.Physician used another new hbml-4-tri, but he felt that the banding was not as tight as the past.
 
Additional Manufacturer Narrative
The hmbl-4-tri device of lot number cf1643730 involved in this complaint was not returned for evaluation.With the information provided, a document based investigation was conducted.Prior to distribution hmbl-4-tri devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for hmbl-4-tri of lot number cf1643730 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cf1643730.As per the instructions for use, users are advised of the following: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to joints, cracks or breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the ifu states that ¿ maintain suction of haemorrhoid by keeping suction port covered.Deploy band by slowly rotating suction spool downwards until tension is released.¿ ¿uncover suction port of ligator to relieve suction on haemorrhoid.This will allow ligated haemorrhoid to be released from tip of device.¿ there is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to user technique; if suction was not released or too much tissue was sucked into the tip of the device, this may have caused the bands to slip off the haemorrhoid as the tissue may not have bulged around the band holding the bands in place, or if the user did not begin at the most proximal location from the anal sphincter and proceed distally resulting in passing the shortshot over a previously placed band this may dislodge the band.Customer complaint is confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
This supplemental report is being submitted due to the completion of the investigation.The rubber bands were so loosen so they could not band the hemorrhoids tightly.Physician used another new hbml-4-tri, but he felt that the banding was not as tight as the past.

Brand Name
SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE
Common Device Name
FER LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10081837
Report Number3001845648-2020-00307
Device Sequence Number2836040
Product Code FER
UDI-Device Identifier00827002340633
UDI-Public(01)00827002340633(17)200823(10)CF1643730
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K060623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2020
Device Model NumberG34063
Device Catalogue NumberHMBL-4-TRI
Device Lot NumberCF1643730
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/24/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date05/22/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1